Alert archive / Indiana / Flash Flood Warnings in 2007
Flash Flood Warning 7, NWS Northern Indiana
NWS Northern Indiana issued this flash flood warning at Jun 19, 2007, 9:53 AM EDT for Cass County, Indiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 19, 2007, 9:53 AM EDT (13:53 UTC)
- Expired
- Jun 19, 2007, 1:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Northern Indiana
- Area
- Whole counties
County Cass County, IN
The radar
The Northern Indiana radar (KIWX), 86 km from the middle of the area, began a volume at 13:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 1.9 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 92 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 878 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -94 m²/s²
- 0-3 km storm-relative helicity
- -42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KIWX 191356
FFWIWX
INC017-191700-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
953 AM EDT TUE JUN 19 2007
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CASS COUNTY IN NORTH CENTRAL INDIANA
* UNTIL 100 PM EDT
* AT 951 AM EDT...THE EMERGENCY MANAGER REPORTED WIDESPREAD FLOODING
IN LOGANSPORT FROM THUNDERSTORMS OVER THE WARNED AREA...AS VERY
HEAVY RAINFALL HAS FALLEN IN A SHORT PERIOD OF TIME. THE
THUNDERSTORMS HAVE MOVED OUT OF THE AREA. HOWEVER...RUNOFF FROM
THESE THUNDERSTORMS WILL CONTINUE TO CAUSE AREAS OF FLOODING.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GEORGETOWN...TWELVE MILE...NEW WAVERLY...LUCERNE...ADAMSBORO...
HOOVER...METEA...LEASES CORNER...ANOKA...ROYAL CENTER...LOGANSPORT
AND DUNKIRK
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
LAT...LON 4073 8652 4072 8636 4059 8636 4060 8617
4089 8620 4089 8653
$$
JC1 follow-up statement
000
WGUS73 KIWX 191509
FFSIWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1109 AM EDT TUE JUN 19 2007
INC017-191519-
CASS IN-
1109 AM EDT TUE JUN 19 2007
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CASS COUNTY IN
NORTH CENTRAL INDIANA...
IF YOU HAVE FLOODING TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4073 8652 4072 8636 4059 8636 4060 8617
4089 8620 4089 8653
$$
JCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this flash flood warning went out at Jun 19, 8:41 AM EDT, 1 hour 12 minutes earlier.
Area forecast discussion, Jun 19, 8:41 AM EDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 841 AM EDT TUE JUN 19 2007 .UPDATE... UPDATED FORECAST TO INCREASE POPS AND PROLONG PRECIP CHANCES INTO THE EARLY AFTERNOON IN SOUTHEASTERN ZONES PER RADAR TRENDS AND 06Z WRF. TWEAKED CLOUD COVER TO REFLECT CURRENT SATELLITE TRENDS. ALSO LOWERED HIGHS IN EASTERN ZONES TO LOW 80S. AMPLE CLOUD COVER WILL LIMIT SUNSHINE AHEAD OF COLD FRONT. ONCE FRONT SLIDES THROUGH...CAA SHOULD HELP KEEP TEMPS AT BAY. REST OF THE FORECAST IN GOOD SHAPE. && .PREV DISCUSSION... /ISSUED 646 AM EDT TUE JUN 19 2007/ AVIATION... INTENSE HVY RAIN PRODUCING CONV CLUSTER OVR NW INDIANA WILL LIFT NE INTO SRN MI W/ADDNL MORE SCT DVLPMNT ALG TRAILING CDFNT STILL PSBL THROUGH 14Z OR SO. XPC ACTIVITY AT KSBN TO END SHORTLY W/IMPRVG CONDS AFT 12Z. XPC BEST FNTL SCALE FORCING WILL REMAIN NW OF KFWA AND WILL CONT W/PRIOR VCTS MENTION THROUGH 14Z AND CARRY A TEMP MVFR SHRA MENTION. OTHERWISE SKIES CLEARING LTR THIS MORNING AND EARLY AFTN W/SFC WIND GUSTS AOA 20KTS DVLPG IN ZONE OF DEEPENING POST FNTL MIXING. SHORT TERM... STG UPR TROUGH LIFTING THROUGH ONTARIO THIS MORNING W/MODEST FNTL SCALE FORCING ALG TRAILING CDFNT. NARROW LL MSTR PLUME MAKING EARNEST EWD PROGRESS AND WELL INTO WRN CWA ATTM. TWO AREAS OF DVLPMNT NOTED...ONE ALG STOUT SFC BNDRY FM NE INTO CNTRL IL AND ALG PREFNTL TROUGH FM NW IN INTO EC IL. LAPS POINT SNDGS INDICATED CAPE NR 1K J/KG WHICH WAS SPRTG SOME VIGOROUS UPDRAFT DVLPMNT ALG PREFNTL TROUGH AND MAY LEAD TO AN ISOLATED SHRT TERM SVR RISK W/MARGINAL HAIL AND WIND. OTHERWISE XPC FNTL SCALE CIRCULATION WILL BREAK DOWN RAPIDLY AFTER DAYBREAK AS UPR TROUGH CONTS TO PULL AWAY AND LL FLW VEERS FURTHER ACRS TRAILING CDFNT. THIS SCENARIO FITS WELL W/03Z RUC GUIDANCE WHICH SHOWS A COMPLETE BREAKDOWN IN LL FORCING RESPONSE AS FNTL BNDRY PUSHES THROUGH CWA BTWN 12-16Z AND 00Z/06Z NAM/WRF RIGHT BEHIND ALTHOUGH SLOWER AND ALLOWS CURRENT IL ACTIVITY TO MAKE IT INTO WRN HALF CWA THROUGH SUNRISE BFR DIMINISHING. WILL MAKE SHRT TERM ADJUSTMENTS BUT PRIOR GRID ALIGNMENT THROUGH 12Z LOOKS IDEAL W/WRN AREAS FAVORED FOR BTR PRECIP CHCS EARLY THIS MORNING. OTHERWISE SOME RESPITE FM THE RECENT HEAD W/MODEST CAA THROUGH TONIGHT AND RAPID CLEARING BEHIND CDFNT LATER THIS MORNING. INCREASING SUBSIDENCE ASSOCD/W UPR TROUGH AND DEEPENING MIXED LYR LOOKS TO PROMOTE FAIRLY BREEZY DAY BY AFTN. COOLER SCOPE OF GUIDANCE NUMBERS FAVORED THROUGHOUT. LONG TERM... WEDNESDAY THROUGH MONDAY...THE MAIN CHALLENGES THIS PERIOD INCLUDE THE CHANCE FOR STORMS LATE IN THE WEEK AS AN UPPER LEVEL TROF MOVES OVER THE TOP OF THE UPPER RIDGE AND INTO THE THE GREAT LAKES REGION. BOTH THE GFS AND ECMWF HAVE BEEN SHOWING SOME CONSISTENCY WITH THIS SYSTEM ARRIVING FRIDAY NIGHT. THE ONGOING TIMING OF SHOWERS AND STORMS IN THE GRIDS/ZFP WITH THIS SYSTEM APPEARS ON TRACK. PREFERRED THE SLOWER GFS/ECMWF SOLUTION OVER THE FASTER NAM/WRF...KEEPING THURSDAY NIGHT AND FRIDAY DRY. OTHERWISE...THE UPPER LEVEL SYSTEM WILL CONTINUE TO BUILD INTO THE AREA. GFS/ECMWF INDICATE 850 MB TEMPERATURES RISING OVER 20C MONDAY...SO HAVE RAISED TEMPERATURES ABOVE 90F. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM/AVIATION...HOLSTEN LONG TERM....SKIPPER UPDATE...JC
Hazardous weather outlook, Jun 19, 5:55 AM EDT, 3 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 555 AM EDT TUE JUN 19 2007 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-201000- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 555 AM EDT TUE JUN 19 2007 /455 AM CDT TUE JUN 19 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH MID MORNING WITH LOCALLY HEAVY RAINFALL. HOWEVER...STORMS ARE NOT EXPECTED TO BECOME SEVERE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE FOR THUNDERSTORMS FRIDAY NIGHT AND SATURDAY. SOME OF THESE STORMS MAY BECOME SEVERE AND PRODUCE LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX LMZ043-046-061-201000- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- MICHIGAN CITY IN TO ST JOSEPH MI OUT TO MID LAKE- 555 AM EDT TUE JUN 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A RISK OF RIP CURRENTS TODAY...ESPECIALLY ON WEST FACING BEACHES. THUNDERSTORMS WILL END EARLY TODAY. THE STORMS ARE NOT EXPECTED TO BECOME SEVERE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE FOR THUNDERSTORMS FRIDAY NIGHT AND SATURDAY. SOME OF THESE STORMS MAY BECOME SEVERE AND PRODUCE LARGE HAIL AND DAMAGING WINDS. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 3:33 AM EDT | Severe Thunderstorm Warning | IWX | Kosciusko, Marshall | 42 min |
Nearby
Flash Flood Warnings in Indiana, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.